Schizophrenia.com

L-theanine withdrawal

A small word of caution for those trying l-theanine. I was on a large amount (800mg a day in 2x400mg doses) for about a year.

Now I’m trying to come off it, I’m experiencing similar withdrawal symptoms to when I came off benzos.

I’m going to taper off it now instead of cold turkey. I’m just going to take 300mg in total a day for a while.

As I said in another thread, luckily I have enough bottles left to taper off, but it could have been tricky if I had actually ran out.

2 Likes

Today’s 300mg has just kicked in and I feel so much better.

Thanks for the heads up!

I actually ordered some a few weeks ago, as I found a cheap supplier who delivered it to my country, and am in the process of studying the results. I take a much smaller dose, 200mg a day mostly, at night, some days 400, anothers none.

What were the effects you felt while on it when you started taking it in regards to sleep quality, positive symptoms and such?

It definitely calmed me down and did wonders for my anxiety at the beginning. It also helped my thinking. But I needed more and more to get the same relaxing ‘hit’.

Eventually, I got used to 800mg/day. So I decided I would stop it and just use it as and when needed. That’s when I ran into withdrawal.

I do wonder is it still helping my thinking, even though I don’t get the relaxing hit. I’ll have a better idea once I’m off it.

Hmmm… I found myself taking my second dose of 400mg. I couldn’t do without it. Houston we have a problem. I’m actually having trouble cutting down.